Gi-Sang Cheon

Professor
Sungkyunkwan University
Departmaent of Mathematics
e-mail : gscheon@skku.edu


Director
Applied Algebra and Optimization Research Center funded by National Research Foundation of Korea


Education
  • Feb. 1991: PhD, Sungkyunkwan University
                  (Advisors: Suk-Geun Hwang & Heon-Jae Lee)
  • Feb. 1985: MS, Sungkyunkwan University
  • Feb. 1983: BS, Sungkyunkwan University

Academic Position
  • 2016-present: Director of Applied Algebra and Optimization Research Center
  • 2008-present: Professor of Mathematics, Sungkyunkwan University
  • 2005-2007: Associate Professor of Mathematics, Sungkyunkwan University
  • 1994-2004: Assistant/Associate Professor of Mathematics, Daejin University

Research Visits
  • Feb. 2017: University of Florence, Italy
  • Jan. 2015: Universidad Complutense de Madrid, Spain
  • Jan. 2009: Brandeis University, USA
  • Jan. 2017: Howard University, USA
  • Jan. 2004-Jan. 2005: Australian National University, Australia
  • Jan.-Feb. 2003: Institute of Mathematics, Oxford University, UK
  • Jun.-Jul. 2000: University of Wyoming, USA
  • Aug. 1996-Jul. 1997: Post-Doctor, University of Wyoming
              (Advisor: Bryan Shader), USA

Students Supervised
  • Ph.D. Students
    • Hana Kim, The Riordan group and its applications to polynomials, lattice paths and matrix theory, 2011
    • Ji-Hwan Jung, A $q$-analogue of the Riordan group and some combinatorial applications, 2013
    • Sung-Tae Jin, Extensions of Riordan matrices and applications to queueing models, 2014
  • M.S. Students
    • Minho Song, Geometric progression matrices and generalizations, 2011
    • Sooyeong Kim, Algebraic structure of multivariate Riordan matrices, 2016

Honors and Awards
  • 2013 SKKU Teaching Award, Sungkyunkwan University
  • 2003 Research Award, Korean Mathematical Society

Professional Activities
  • Editor-in-chief, Korean Journal of Mathematics, (2013-2016)
  • Editorial Board Member
    • Special Matrices (2013- )
    • Journal of Discrete Mathematics (2012-2016)
    • Communications of the Korean Mathematical Society (2013-2015)
    • AMS Mathematics Reviewer (2006- )
  • Manuscript refereeing for Ars Combinatoria, Discrete Mathematics, Discrete Applied Mathematics, Electronic Journal of Combinatorics, European Journal of Combinatorics, Linear Algebra and its Applications, Linear and Multilinear Algebra, Journal of Korean Mathematical Society, Special Matrices
  • Membership: Korean Mathematical Society,International Linear Algebra Society

Organizing Committees
  • The 19th Conference of the International Linear Algebra Society
    (ILAS 2014, Seoul, Korea)
  • The 1st International Symposium on Riordan Arrays and Related Topics
    (RART 2014, Seoul, Korea)
  • The 2nd International Symposium on Riordan Arrays and Related Topics
    (RART 2015, Lecco, Italy)
  • The 3rd International Symposium on Riordan Arrays and Related Topics
    (RART 2016, Bloomington, USA)
  • The 4th International Symposium on Riordan Arrays and Related Topics
    (RART 2017, Madrid, Spain)
  • 2016 China-Korea International Conference on Matrix Theory with Applications
    (ICMTA 2016 , Shanghai, China)

Research Interests
  • Riordan group theory, Enumerative combinatorics, Discrete mathematics, Graph theory, Linear and multilinear algebra, Matrix theory, Lie theory, Representation theory .

Publications
  1. Multivariate Riordan groups and their representations (with I.-C. Huang, S. Kim), Linear Algebra Appl. 514 (2017), 198-207.
  2. Profiles of ordered trees with mutation and associated Riordan matrices (with H. Kim, L. W. Shapiro), Linear Algebra Appl. 511 (2017), 296-317.
  3. A combinatorial equivalence relation for formal power series (with S.-T. Jin and L. W. Shapiro), Linear Algebra Appl. 491 (2016), 123-137.
  4. The $q$-Sheffer sequences of a new type and associated orthogonal polynomials (with J.-H. Jung), Linear Algebra Appl. 491 (2016), 171-186.
  5. A link between ordered trees and green-red trees (with H. Kim and L. W. Shapiro), J. Korean Math. Soc. 53 (2016), 187-199.
  6. Some combinatorial applications of the q-Riordan matrix (with J.-H. Jung), Linear Algebra Appl. 482 (2015), 241-260.
  7. Representing polynomials as characteristic polynomials via the Stieltjes transform (with H. Kim), Linear Algebra Appl. 476 (2015), 184-196.
  8. An application of Riordan arrays to the transient analysis of $M/M/1$ queues (with B. D. Choi and S.-T. Jin), Appl. Math. Comput. 237 (2014), 659-671.
  9. The elements of finite order in the Riordan group over the complex field (with H. Kim), Linear Algebra Appl. 439 (2013), 4032-4046.
  10. A $q$-analogue of the Riordan group (with J.-H. Jung and Y. Lim), Linear Algebra Appl. 439 (2013), 4119-4129.
  11. Generalized Bessel numbers and some combinatorial settings (with J.-H. Jung and L. W. Shapiro), Discrete Math. 313 (2013), 2127-2138.
  12. Integral polynomial sequences arising from matrix powers of order 2 (with Y. Lim), Linear Algebra Appl. 438 (2013), 269-287.
  13. A new aspect of Hankel matrices via Krylov matrix (with H. Kim), Linear Algebra Appl. 438 (2013), 361-373.
  14. $r$-Whitney numbers of Dowling lattices (with J.-H. Jung), Discrete Math. 312 (2012), 2337-2348.
  15. Combinatorics of Riordan arrays with identical $A$ and $Z$ sequences (with H. Kim and L. W. Shapiro), Discrete Math. 312 (2012), 2040-2049.
  16. The uplift principle for ordered trees (with L. W. Shapiro), Appl. Math. Lett. 25 (2012), 1010-1015.
  17. Some results towards the Dittert conjecture on permanents (with I. M. Wanless), Linear Algebra Appl. 436 (2012), 791-801.
  18. Rational combinations for the sums involving inverse binomial coefficients (with T. Mansour), Appl. Math. Comput. 218 (2011), 2641-2646.
  19. Structural properties of Riordan matrices and extending the matrices (with S.-T. Jin), Linear Algebra Appl. 435 (2011), 2019-2032.
  20. The hitting time subgroup, ukasiewicz paths and Faber polynomials (with H. Kim and L. W. Shapiro), Eur. J. Combin. 32 (2011), 82-91.
  21. An algebraic structure of Faber polynomials (with H. Kim and L. W. Shapiro), Linear Algebra Appl. 433 (2010), 1170-1179.
  22. The Fine numbers refined (with S.-G. Lee and L. W. Shapiro), Eur. J. Combin. 31 (2010), 120-128.
  23. On the conjecture for certain Laplacian integral spectrum of graphs (with K. C. Das and S.-G.), J. of Graph Theory 63 (2010), 106-113.
  24. A $q$-analogue of the generalized factorial numbers (with S.-Z. Song, Y.-B. Jun and L. Beasley), J. of Korean Math. Society 47 (2010), 645-657.
  25. Riordan group involutions and the $\Delta$-sequence (with S.-T. Jin, H. Kim and L. W. Shapiro), Discrete Appl. Math. 157 (2009), 1696-1701.
  26. A generalization of Lucas polynomial sequence (with H. Kim and L. W. Shapiro), Discrete Appl. Math. 157 (2009), 920-927.
  27. A relationship between subpermanents and the arithmetic-geometric mean inequality (with A. W. Eckford), Linear Algebra Appl. 430 (2009), 114-120.
  28. Protected points in ordered trees (with L. W. Shapiro), Appl. Math. Lett. 21 (2008), 516-520.
  29. Generalized harmonic numbers with Riordan arrays (with M. E. A. El-Mikkawy), J. Number theory 128 (2008), 413-425.
  30. Linear preservers of spanning column rank of matrix products over semirings (with S.-Z. Song and Y.-B. Jun), J. of Korean Math. Society 45 (2008), 1043-1056.
  31. Simple proofs of open problems about the structure of involutions in the Riordan group (with H. Kim), Linear Algebra Appl. 428 (2008), 930-940.
  32. Riordan group involutions (with H. Kim and L. W. Shapiro), Linear Algebra Appl. 428 (2008), 941-952.
  33. Several polynomials associated with the harmonic numbers (with S.-G. Hwang, S.-G. Lee), Discrete Appl. Math. 155 (2007), 2573-2584.
  34. An interpretation of the Dittert conjecture in terms of semi-matchings (with I. M. Wanless), Discrete Math. 307 (2007), 2501-2507.
  35. An update on Minc's survey of open problems involving permanents (with I. M. Wanless), Linear Algebra Appl. 403 (2005), 314-342.
  36. Extended symmetric Pascal matrices via hypergeometric functions (with M. El-Mikkawy), Appl. Math. Comput. 158 (2004), 159-168.
  37. Rank and perimeter preservers of boolean rank-1 matrices (with S.-Z. Song, Y.-B. Jun and L. Beasley), J. of Korean Math. Society 41 (2004), 397-406.
  38. A connection between a generalized Pascal matrix and the hypergeometric function (with M. El-Mikkawy), Appl. Math. Comput. 16 (2003), 1239-1243.
  39. Matrices determined by a linear recurrence relation among entries (with S.-G. Hwang, S.-H. Rim and S.-Z. Song), Linear Algebra Appl. 373 (2003), 89-99.
  40. Extremes of permanents of (0,1)-matrices (with S.-G. Hwang, S.-H. Rim and S.-Z. Song), Linear Algebra Appl. 373 (2003), 197-210.
  41. Sparse orthogonal matrices (with S.-G. Hwang, S.-H. Rim, B. L. Shader and S.-Z. Song), Linear Algebra Appl. 373 (2003), 211-222.
  42. Permanents of woven matrices (with S.-G. Hwang, B. L. Shader and S.-Z. Song), Linear Algebra Appl. 364 (2003), 223-233.
  43. A note on the Bernoulli and Euler polynomials, Appl. Math. Lett. 16 (2003), 365-368.
  44. Rook polynomials to and from permanents (with S.-G. Hwang and S.-Z. Cong), Discrete Math. 264 (2003), 25-36.
  45. Factorial Stirling matrix and related combinatorial sequences (with J.-S. Kim), Linear Algebra Appl. 357 (2002), 247-258.
  46. Minimum permanent on a face of the polytope of doubly stochastic matrices II (with S.-Z. Song and S.-G. Hwang), Linear and Multilinear Algebra 50 (2002), 101-111.
  47. Stirling matrix via Pascal matrix (with J.-S. Kim), Linear Algebra Appl. 329 (2001), 49-59.
  48. Sparse orthogonal matrices and the Haar wavelet (with B. L. Shader), Discrete Appl. Math. 101 (2000), 63-76.
  49. Sparsity of orthogonal matrices with restrictions (with B. L. Shader), Linear Algebra Appl. 306 (2000), 33-44.
  50. A Characterization of Nearly Sign-central Matrices (with G.-Y. Lee), Bulletin of Korean Math. Society 37 (2000), 771-778.
  51. How Sparse Can a Matrix with Orthogonal Rows Be? (with B. L. Shader), J. Comb. Theory A 85 (1999), 29-40.
  52. On the extreme points of the majorization polytope $\Omega_3(\text{y}\prec\text{x})$ (with S.-Z. Song), 269 (1998), 47-52.
  53. Maximization of a matrix function related to the Dittert conjecture (with S.-G. Hwang), Linear Algebra Appl. 165 (1992), 153-165.